Hail, Carson
- When
- May 25, 5:10 PM CST
- Where
- Carson County, 6 mi S of Panhandle
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.267, -101.383
Severe thunderstorms across the central and south central Texas panhandle produced large hail during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and south central Texas panhandle produced large hail during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 2:10 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT THU MAY 25 2006
.DISCUSSION...
A DECENT CU FIELD IS DEVELOPING ACROSS THE WESTERN PANHANDLES THIS
AFTERNOON WHERE DEEP MIXING HAS ERODED THE CAP. SOME ISOLATED
THUNDERSTORMS MAY DEVELOP AS HAS ALREADY BEEN SEEN NEAR KENTON...AND
HAVE THUS INSERTED SLGT CHC POPS INTO THE FORECAST FOR LATE AFTERNOON
INTO THIS EVENING AREAWIDE. TOMORROW COULD SEE CONVECTION DEVELOPING
ONCE AGAIN...HOWEVER SURFACE MOISTURE WILL BE EVEN LESS THAN TODAY
AND FEEL INSTABILITY WILL NOT BE QUITE HIGH ENOUGH TO WARRANT
MENTIONING AT THIS TIME.
THE GREATER THREAT WILL BE FIRE WEATHER BEGINNING TOMORROW AND
CONTINUING FOR MUCH OF THE REMAINDER OF THE FORECAST PERIOD. FRIDAY
LOOKS TO BE MARGINAL WITH THE WINDS...BUT SATURDAY LOOKS BREEZIER
WITH THE LEE TROUGH DEEPENING. HAVE ISSUED A FIRE WX WATCH FOR
SATURDAY BUT SUNDAY INTO EARLY NEXT WEEK LOOKS HOT AND DRY. THE ONLY
IMPROVEMENT IN FIRE CONDITIONS MAY BE LIGHTER WINDS AS THE LEE TROUGH
WEAKENS SLIGHTLY.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 95 64 93 / 20 10 10 0
BEAVER OK 68 97 66 98 / 20 0 0 0
BOISE CITY OK 63 92 58 94 / 20 20 20 0
BORGER TX 74 98 65 93 / 20 10 10 0
BOYS RANCH TX 68 97 64 97 / 20 20 20 0
CANYON TX 66 96 64 96 / 20 10 10 0
CLARENDON TX 70 97 68 96 / 20 0 0 0
DALHART TX 63 91 59 96 / 20 20 20 0
GUYMON OK 67 98 61 96 / 20 10 10 0
HEREFORD TX 65 96 64 97 / 20 20 20 0
LIPSCOMB TX 70 97 68 97 / 20 0 0 0
PAMPA TX 72 95 64 92 / 20 0 0 0
SHAMROCK TX 71 99 70 97 / 20 0 0 0
WELLINGTON TX 72 100 71 100 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
17/10TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT THU MAY 25 2006 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 525 PM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. GUSTY WINDS TO 45 MPH AND SMALL HAIL UP TO PEA SIZE COULD OCCUR WITH THE STRONGER STORMS. ONE OR TWO STORMS COULD REACH SEVERE LEVELS...BUT MOST SHOULD REMAIN BELOW SEVERE THRESHOLD. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND FRIDAY NIGHT ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS. ALSO...BREEZY AND DRY CONDITIONS WILL CAUSE THE FIRE DANGER TO INCREASE FRIDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS WEST OF A HOOKER OKLAHOMA TO CLAUDE TEXAS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT THU MAY 25 2006 TXZ013-252215- CARSON TX- 427 PM CDT THU MAY 25 2006 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF PANHANDLE AT 427 PM CDT...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH AND HAIL TO ONE HALF INCH...ALONG WITH TORRENTIAL RAINS...ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT THU MAY 25 2006 TXZ013-252330- CARSON TX- 530 PM CDT THU MAY 25 2006 ...STRONG THUNDERSTORM IN CARSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER PANHANDLE AT 530 PM CDT. THE STORM WAS NEARLY STATIONARY. HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 550 PM CDT THU MAY 25 2006 TXZ004-252315- OCHILTREE TX- 550 PM CDT THU MAY 25 2006 ...STRONG THUNDERSTORMS IN OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF WOLF CREEK PARK AT 550 PM CDT...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 20 MILES WEST OF WOLF CREEK PARK...ALSO MOVING EAST AT 15 MPH. HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. KRAMAR
The Amarillo radar (KAMA), 30 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
3 hail. Local standard time, as filed.
The hail was reported to be covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505684, 5505685, 5505686.